MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY
Model Number 120602F
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a fogarty catheter malfunctioned while inside the mammary artery.Catheter balloon would not deflate.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
The complaint affected unit was not returned for evaluation; therefore a product non-conformance or device failure could not be confirmed.Since a failure mode could not be confirmed, and with the information available further investigation could not be performed.Complaints incidence will continue to be monitored, and applicable actions will be taken as required.As part of the manufacturing process a 100% of the units go through balloon and winding process performed.The instructions for use (ifu) includes the following warning: use of a highly viscous or particulate contrast medium is not recommended for balloon inflation because the inflation lumen may become occluded.The ifu also instructs the clinician to inspect the catheter with the balloon inflated during purging.A balloon that does not inflate, leaks, or inflates in a grossly asymmetric (eccentric) manner should not be used.A device history record review was completed and documented that the device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.

Brand Name
FOGARTY
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCE IRVINE
1 edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19986115
Report Number2015691-2024-06141
Device Sequence Number4376067
Product Code DXE
UDI-Device Identifier00690103043273
UDI-Public(01)00690103043273(17)251127(11)230829(10)65290299
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/27/2025
Device Model Number120602F
Device Lot Number65290299
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown